Skip to content
Jobs | Contact | Tip line: 705-673-0123

Drug alert: confirmed presence of fentanyl in Greater Sudbury

Health Canada warns that fentanyl is circulating Sudbury
0
fentanyl (2)
There are multiple reports of fentanyl, sometimes referred to as “fetty” circulating in Greater Sudbury. (File)

There are multiple reports of fentanyl, sometimes referred to as “fetty” circulating in Greater Sudbury.

“Fetty” is a white powdery substance that may be mistaken for crack/cocaine, and might be cut or mixed with other substances, including fentanyl. The use of these substances may lead to an increased risk of overdose.

Multiple doses of naloxone may be needed to reverse an opioid overdose. Overdoses can be fatal. An overdose occurs when a person uses more of a substance, or a combination of substances than their body can handle.

Prevent overdoses / save lives:

· Avoid using drugs when you are alone. If this is not possible, ask a friend to check in on you.
· When using drugs with a friend, do not use at the same time.
· When switching substances or if you have not used in a while, start with a lower dose.
· Carry a naloxone kit.
· Use multiple doses of naloxone as needed.
· Call 911 if you suspect an overdose.
· Avoid mixing drugs, including prescribed, over the counter and illegal drugs.
· Avoid drinking alcohol while using other drugs.

Overdose symptoms include:

· blue lips or nails
· dizziness and confusion
· the person can’t be woken up
· choking, gurgling or snoring sounds
· slow, weak or no breathing
· drowsiness or difficulty staying awake




Comments